Alert archive / Puerto Rico / Areal Flood Warnings in 2010
Areal Flood Warning 13, NWS JSJ
NWS JSJ issued this areal flood warning at Jul 19, 2010, 1:20 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2010, 1:20 PM CDT (18:20 UTC)
- Expired
- Jul 19, 2010, 9:14 PM CDT
- In force
- 8 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at Jul 19, 5:06 AM CDT, 8 hours 14 minutes earlier.
Area forecast discussion, Jul 19, 5:06 AM CDT, 8 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 606 AM AST MON JUL 19 2010 .SYNOPSIS...A TROPICAL WAVE LOCATED JUST EAST OF THE U.S. VIRGIN ISLANDS EARLY THIS MORNING...WILL MOVE WEST NORTHWEST ACROSS THE REMAINDER OF THE LOCAL AREA TODAY THROUGH TONIGHT AND THEN SLOWLY AWAY FROM THE LOCAL REGION TUESDAY AND TUESDAY NIGHT. && .DISCUSSION...FOR TODAY THROUGH TONIGHT AND TUESDAY...TROPICAL WAVE AXIS APPEARS TO BE LOCATED JUST EAST OF THE U.S. VIRGIN ISLANDS EARLY THIS MORNING...AND WILL MOVE WEST NORTHWEST ACROSS THE REMAINDER OF THE LOCAL AREA TODAY THROUGH TONIGHT AND THEN SLOWLY AWAY FROM THE LOCAL REGION TUESDAY AND TUESDAY NIGHT. THIS WAVE AND ITS ASSOCIATED MOISTURE WILL INTERACT WITH LOCAL EFFECTS AND YET AGAIN FAVORABLE UPPER LEVEL CONDITIONS...TO PRODUCE ANOTHER ROUND OF ACTIVE WEATHER...WITH SHOWERS AND THUNDERSTORMS... PERIODS OF HEAVY RAINFALL...LIGHTNING AND LOCALLY STRONG AND GUSTY (SQUALLY) WINDS ACROSS THE LOCAL ISLANDS...TODAY THROUGH TONIGHT AND TUESDAY. STILL EXPECT URBAN AND SMALL STREAM FLOODING TO OCCUR WITH THIS WAVE PASSAGE AND THE POTENTIAL STILL EXISTS FOR AT LEAST SOME LOCALIZED FLASH AND RIVER FLOODING...AND THIS WILL CONTINUE TO BE CLOSELY MONITORED. ALTHOUGH EXPECT SIGNIFICANT DEVELOPMENT OF SHOWERS AND THUNDERSTORMS LOCALLY TODAY...GIVEN SOMEWHAT DISORGANIZED AND SPOTTY RADAR APPEARANCE AT THIS TIME... OPTED TO HOLD OFF ON A FLASH FLOOD WATCH. IN ADDITION...BANDS AND LINES OF THUNDERSTORMS COULD AGAIN DEVELOP...RESULTING IN SOME STRONG AND POTENTIALLY DAMAGING WIND GUSTS. LOOKING AHEAD...MOISTURE STILL APPEARS TO LINGER THROUGH LATE TUESDAY NIGHT/EARLY WEDNESDAY...WITH A BRIEF "DRIER" BREAK POSSIBLE DURING WEDNESDAY...FOLLOWED BY ANOTHER SURGE OF MOISTURE LATE WEDNESDAY AND WEDNESDAY NIGHT THROUGH MOST OF THURSDAY...WITH A SECOND "DRIER" BREAK INDICATED AGAIN FOR THURSDAY NIGHT AND FRIDAY. && .AVIATION...TROPICAL WAVE AXIS IS OVER ANEGADA PASSAGE (JUST EAST OF USVI) AND MOVING WEST NORTHWEST. IT WILL GIVE REGION ANOTHER DAY OF SHOWERS/THUNDER. HAVE TIMED MOST LIKELY TIMES OF CONVECTION IN TAFS ACCORDING TO PROXIMITY OF THE WAVE AND LOCATION OF BEST 700-500 MB VORTICITY ADVECTION ACCORDING TO NAM AND GFS MODELS. THIS LEVEL SEEMED TO WORK PRETTY WELL FOR WHERE CONVECTION OCCURRED ON SUNDAY. MIGHT EVEN NEED TO INCREASE MENTION OF SHOWERS IN MOST 12Z TAFS SINCE THERE ARE SO MANY PASSING OVER THE SURROUNDING WATERS ALREADY. MVFR EXPECTED IN SHOWERS WHILE MOUNTAIN OBSCURATIONS WILL BE COMMON. && .MARINE...GENERALLY EXPECT WINDS OF 13 TO 21 KNOTS AND SEAS OF 4 TO 9 FEET ACROSS THE REGIONAL WATERS THROUGH WEDNESDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR MOST OF THE LOCAL COASTAL WATERS TODAY AND SMALL BOAT OPERATORS SHOULD EXERCISE CAUTION ACROSS THE REMAINDER OF THE WATERS. PLEASE REFER TO SJUCWFSJU FOR THE LATEST FORECAST DETAILS AND SMALL CRAFT ADVISORY DELINEATION. && .SITE SUPPORT...THE XXI CENTRAL AMERICAN AND CARIBBEAN SPORT GAMES MAYAGUEZ 2010 ARE UNDER WAY AND A SPECTACULAR OPENING CEREMONY WAS DELIVERED LATE SUNDAY AFTERNOON AND EARLY SUNDAY EVENING. THE GAMES WILL CONTINUE THROUGH SUNDAY AUGUST 1. WFO SAN JUAN WILL CONTINUE PROVIDING ON SITE AND IN OFFICE TEAM SUPPORT TO THE PUERTO RICO EMERGENCY MANAGEMENT AGENCY (PREMA) AND OTHER FEDERAL AGENCIES THROUGHOUT THIS EVENT. TEAM MEMBERS REMAIN ON SITE IN MAYAGUEZ AND AT THE WFO AND DAILY BRIEFINGS FOR EMERGENCY MANAGEMENT OFFICIALS WILL CONTINUE TODAY AT 9 AM. THE WEATHER FOR TODAY AND TONIGHT THROUGH TUESDAY LOOKS RATHER UNSETTLED ACROSS MOST OF THE GAME SITES...AS THE TROPICAL WAVE MOVES SLOWLY ACROSS THE LOCAL AREA. THE TODAY WILL BEGIN WITH A MIXTURE OF CLOUDINESS AND SUNSHINE WITH SCATTERED SHOWERS AND POSSIBLY A THUNDERSTORM OR TWO. HOWEVER...AS DEEPER MOISTURE CONTINUES TO SPREAD ACROSS THE LOCAL ISLANDS...SHOWERS AND THUNDERSTORMS WILL BECOME MORE PREVALENT AS THE DAY PROGRESSES... WITH SOME MOVING INTO SOUTH AND EAST SECTIONS OF PUERTO RICO... WHILE OTHER SHOWERS AND STORMS DEVELOP OVER THE CENTRAL AND WESTERN INTERIOR AND WEST SECTIONS OF THE ISLAND. THESE SHOWERS AND THUNDERSTORMS WILL LINGER INTO TONIGHT...WITH ADDITIONAL ACTIVE WEATHER EXPECTED TUESDAY. THE POTENTIAL EXISTS FOR FREQUENT LIGHTNING...HEAVY RAIN...BRIEF WIND GUSTS AND SOME MINOR LOW LYING FLOODING AND PONDING OF WATER ON ROADWAYS. && .PRELIMINARY POINT TEMPS/POPS... SJU 87 77 87 77 / 70 70 70 70 STT 88 78 88 78 / 70 70 70 70 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...SMALL CRAFT ADVISORY AMZ710...715...722...725 AND 732. VI...SMALL CRAFT ADVISORY AMZ710...715...722...725 AND 732. && GV/BCS
Hazardous weather outlook, Jul 19, 6:01 AM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 701 AM AST MON JUL 19 2010 AMZ710>745-PRZ001>013-201115- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 701 AM AST MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS WILL BE NUMEROUS AND THUNDERSTORMS ISOLATED IN A VERY MOIST ATMOSPHERE. LOCALLY TORRENTIAL RAINS WILL OCCUR WHILE URBAN AREAS AND SMALL STREAMS WILL BE FLOODED IN A FEW SPOTS. WIND GUSTS FROM 25 TO 40 MPH WILL BE POSSIBLE IN PUERTO RICO...CULEBRA AND VIEQUES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ON TUESDAY AS THE TROPICAL WAVE PASSES BY. URBAN AND SMALL STREAM FLOODING IS LIKELY IN AREAS AND A FEW PLACES MAY EXPERIENCE RISES IN MAIN-STEM RIVERS THAT APPROACH OR EXCEED FLOOD STAGES. ON WEDNESDAY THROUGH SATURDAY SHOWERS WILL GRADUALLY BECOME SCATTERED AND HEAVY RAIN WILL OCCUR ONLY IN ISOLATED LOCATIONS. LOCALLY GUSTY WINDS WILL STILL BE POSSIBLE IN THIS UNSTABLE MIX. .SPOTTER INFORMATION STATEMENT...SPOTTER REPORTS ARE ENCOURAGED. AMZ715-725-VIZ001-002-201115- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 701 AM AST MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE AS A TROPICAL WAVE PASSES TODAY. URBAN AND SMALL STREAM FLOODING IS POSSIBLE ALONG WITH WIND GUSTS TO 25 TO 35 MPH NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED FLOODING WILL STILL BE POSSIBLE IN SHOWERS AND ISOLATED THUNDERSTORMS ON TUESDAY AS THE TROPICAL WAVE IS MOVING WEST. SHOWERS AND ISOLATED THUNDERSTORMS WILL BE SCATTERED FROM WEDNESDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT...RAINFALL REPORTS GREATER THAN ONE INCH ARE ENCOURAGED.
In the hours before
Special weather statement, Jul 19, 12:39 PM CDT, 41 minutes before
PRC023-055-067-079-083-093-097-121-125-191930-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
139 PM AST MON JUL 19 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 330 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
HORMIGUEROS...MARICAO...SABANA GRANDE...SAN GERMAN...LAS
MARIAS...GUANICA...CABO ROJO...MAYAGUEZ AND LAJAS
AT 130 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS ACROSS THESE MUNICIPALITIES OF PUERTO RICO...
MOVING NORTHWEST AT AROUND 15 MPH. THIS AREA OF THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING GUSTS TO 40 MPH AND BRIEF HEAVY
RAINFALL...DANGEROUS LIGHTNING AND HEAVY RAIN.
FIGUEROASpecial weather statement, Jul 19, 12:46 PM CDT, 34 minutes before
PRC037-053-069-085-089-095-103-109-119-151-191945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
146 PM AST MON JUL 19 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 345 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
LAS PIEDRAS...LUQUILLO...PATILLAS...MAUNABO...NAGUABO...CEIBA...
FAJARDO...HUMACAO...RIO GRANDE AND YABUCOA
INCLUDING THE FOLLOWING LOCATIONS
AGUAS CLARAS...ANTON RUIZ...CEIBA...MAUNABO...EMAJAGUA...
FAJARDO...HATO CANDAL...HUMACAO...LAS PIEDRAS...LA FERMINA...
LUIS M. CINTRON...LUQUILLO...MARTORELL...NAGUABO...PLAYITA...
PUNTA SANTIAGO...RAMOS...ROOSEVELT ROADS...YABUCOA AND PLAYA
FORTUNA
AT 140 PM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS ACROSS THESE MUNICIPALITIES OF PUERTO RICO...
MOVING WEST...NORTHWEST AT AROUND 15 MPH. THIS AREA OF THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING GUSTS TO 40 MPH AND BRIEF HEAVY
RAINFALL...DANGEROUS LIGHTNING AND HEAVY RAIN.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
AAS/FIGUEROASpecial weather statement, Jul 19, 12:50 PM CDT, 30 minutes before
PRC023-055-067-079-083-093-097-121-125-191930-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
139 PM AST SABADO 17 DE JULIO DE 2010
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 3:30 PM PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS
EN PUERTO RICO
HORMIGUEROS...MARICAO...SABANA GRANDE...SAN GERMAN...LAS
MARIAS...GUANICA...CABO ROJO...MAYAGUEZ Y LAJAS
A LAS 1:30 PM AST...EL RADAR DOPPLER DEL SERVICIO NACIONAL DE
METEOROLOGIA DETECTO UN AREA DE TRONADAS A TRAVES DE ESTOS
MUNICIPIOS DE PUERTO RICO...MOVIENDOSE AL NOROESTE CERCA DE 15 MPH.
ESTA AREA DE TRONADAS SERA CAPAZ DE PRODUCIR RAFAGAS DE 40 MPH Y
LLUVIA FUERTE BREVEMENTE Y RALAMPAGOS PELIGROSOS.
FIGUEROA/SANCHEZSpecial weather statement, Jul 19, 12:51 PM CDT, 29 minutes before
PRC023-055-067-079-083-093-097-121-125-191930-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO...CORRECION
FECHA
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
139 PM AST LUNES 19 DE JULIO DE 2010
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 3:30 PM PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS
EN PUERTO RICO
HORMIGUEROS...MARICAO...SABANA GRANDE...SAN GERMAN...LAS
MARIAS...GUANICA...CABO ROJO...MAYAGUEZ Y LAJAS
A LAS 1:30 PM AST...EL RADAR DOPPLER DEL SERVICIO NACIONAL DE
METEOROLOGIA DETECTO UN AREA DE TRONADAS A TRAVES DE ESTOS
MUNICIPIOS DE PUERTO RICO...MOVIENDOSE AL NOROESTE CERCA DE 15 MPH.
ESTA AREA DE TRONADAS SERA CAPAZ DE PRODUCIR RAFAGAS DE 40 MPH Y
LLUVIA FUERTE BREVEMENTE Y RALAMPAGOS PELIGROSOS.
FIGUEROA/SANCHEZSpecial weather statement, Jul 19, 1:16 PM CDT, 4 minutes before
PRC037-053-069-085-089-095-103-109-119-151-191945-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
146 PM AST LUNES 19 DE JULIO DE 2010
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 3:45 PM PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS
EN PUERTO RICO
LAS PIEDRAS...LUQUILLO...PATILLAS...MAUNABO...NAGUABO...CEIBA...
FAJARDO...HUMACAO...RIO GRANDE Y YABUCOA
INCLUYENDO LAS SIGUIENTES MLOCALIDADES
AGUAS CLARAS...ANTON RUIZ...CEIBA...MAUNABO...EMAJAGUA...
FAJARDO...HATO CANDAL...HUMACAO...LAS PIEDRAS...LA FERMINA...
LUIS M. CINTRON...LUQUILLO...MARTORELL...NAGUABO...PLAYITA...
PUNTA SANTIAGO...RAMOS...ROOSEVELT ROADS...YABUCOA Y PLAYA
FORTUNA
A LAS 1:40 PM AST...EL RADAR DOPPLER DEL SERVICIO NACIONAL DE
METEOROLOGIA DETECTO UN AREA DE TRONADAS A TRAVES DE ESTOS
MUNICIPIOS DE PUERTO RICO...MOVIENDOSE AL OESTE...NOROESTE CERCA DE
15 MPH. ESTA AREA DE TRONADAS SERA CAPAZ DE PRODUCIR RAFAGAS DE 40
MPH Y LLUVIA FUERTE BREVEMENTE Y RALAMPAGOS PELIGROSOS.
LAS LLUVIAS FUERTES PUEDEN INUNDAR AREAS BAJAS. EVITE ESTAS AREAS Y
NO CRUCE CARRETERAS INUNDADAS YA QUE PUEDEN SER INUNDADAS. LOS
NIVELES DE AGUA EN LOS RIACHUELOS Y RIOS PUEDEN AUMENTAR...POR LO
TANTO BUSQUE TERRENO MAS ALTO.
SE HA REPORTADO RELAMPAGOS INTENSOS CON ESTA TORMENTA. SI SE
ENCUENTRA AL AIRE LIBRE MANTENGASE ALEJADO DE OBJETOS ALTOS COMO LOS
ARBOLES. MUEVASE BAJO TECHO SI ES POSIBLE Y MANTENGASE ALEJADO DE
LAS VENTANAS...PUERTAS Y EVITE USAR EL TELEFONO A MENOS QUE SEA UNA
EMERGENCIA. DESCONECTE LOS ENSERES ELECTRICOS ANTES DE QUE LA
TRONADAS SE ACERQUE.
AAS/FIGUEROA/SANCHEZThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:04 AM CDT | Special Marine Warning | JSJ | 116 min | |
| Jul 19, 9:32 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Jul 19, 10:27 AM CDT | Special Marine Warning | JSJ | 100 min | |
| Jul 19, 11:22 AM CDT | Flash Flood Watch | JSJ | 3 days | |
| Jul 19, 11:32 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Jul 19, 12:13 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 19, 1:39 PM CDT | Special Marine Warning | JSJ | 111 min | |
| Jul 19, 1:55 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Jul 19, 2:27 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Jul 19, 3:29 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 19, 4:46 PM CDT | Special Marine Warning | JSJ | 119 min | |
| Jul 19, 4:49 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Jul 19, 6:49 PM CDT | Special Marine Warning | JSJ | 116 min |
Nearby
Areal Flood Warnings in Puerto Rico, 2010Every areal flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.